Ventricular fibrillation following adenosine administration: A case report Academic Article uri icon

Overview

MeSH Major

  • Adenosine
  • Ventricular Fibrillation

abstract

  • An 86-year-old woman was treated for atrial fibrillation. A total of 1.00 mg of digoxin and 12.5 mg of verapamil hydrochloride were administered intravenously during an 8-hour period with no slowing of her heart rate, but the rhythm became regular. Subsequently, 15 mg of verapamil hydrochloride was administered intravenously during a 40-minute period with no reduction in heart rate. Adenosine (6 mg) was then administered intravenously. Approximately 20 seconds after adenosine infusion into a vein in the patient's right arm, a 2.2-second pause developed, followed by ventricular flutter and then fibrillation. The patient required resuscitation and defibrillation.

publication date

  • December 13, 1993

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed ID

  • 8250667

Additional Document Info

start page

  • 2701

end page

  • 2

volume

  • 153

number

  • 23